Alert archive / Idaho / River Flood Warnings in 2010

River Flood Warning 2, NWS Missoula, MT

June 4, 2010Idaho County, Idaho

NWS Missoula, MT issued this river flood warning at Jun 4, 2010, 12:06 PM PDT for Idaho County, Idaho. It took effect at Jun 4, 2010, 7:56 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2010, 12:06 PM PDT (19:06 UTC)
In effect from
Jun 4, 2010, 7:56 PM PDT
Expired
Jun 5, 2010, 4:26 AM PDT
In force
9 hr
Issued by
NWS Missoula, MT
Flood severity
Minor

County Idaho County, ID

The radar

The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Salmon River at Riggins (RIGI1). The gauge peaked at 10.16 ft at Jun 4, 2010, 3:00 PM PDT.

actionminor789101106/0406/0506/06
Action stage
9 ft
Minor stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WGUS45 KMSO 041906
FLWMSO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
106 PM MDT FRI JUN 4 2010

...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN IDAHO... 

  LITTLE SALMON RIVER AT RIGGINS AFFECTING IDAHO COUNTY
FOR THE LITTLE SALMON RIVER...MINOR FLOODING IS FORECASTED.  

IDC049-051306-
/O.NEW.KMSO.FL.W.0002.100605T0256Z-100606T0600Z/
/RIGI1.1.ER.100605T0256Z.100605T0600Z.100605T1800Z.NO/
106 PM MDT FRI JUN 4 2010

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SALMON RIVER AT RIGGINS.
* FROM THIS EVENING TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:00 PM FRIDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* AT 10.0 FEET...EXPECT FLOODING TO LOW LYING AREAS ADJACENT TO THE 
  RIVER.

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&
1 follow-up statement
654 
WGUS85 KMSO 051126
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
526 AM MDT SAT JUN 5 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
IDAHO...
 
  LITTLE SALMON RIVER AT RIGGINS AFFECTING IDAHO COUNTY
IDC049-051156-
/O.CAN.KMSO.FL.W.0002.000000T0000Z-100606T0600Z/
/RIGI1.1.ER.100604T2133Z.100604T2215Z.100604T2322Z.NO/
526 AM MDT SAT JUN 5 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SALMON RIVER AT RIGGINS.
* AT  5:00 AM SATURDAY THE STAGE WAS 9.5 FEET. 
* FELL BELOW FLOOD STAGE AT  5:22 PM FRIDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.5 FEET BY TOMORROW 
  MORNING.
* AT 10.0 FEET...EXPECT FLOODING TO LOW LYING AREAS ADJACENT TO THE 
  RIVER.
THE FORECASTED STAGE OF 9.6 FEET COMPARES TO A PREVIOUS STAGE OF 9.8 
FEET THAT OCCURRED ON MAY 18 1996.  

$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR
LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR
HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. 

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 4, 2:47 AM PDT, 9 hours 19 minutes earlier.

Area forecast discussion, Jun 4, 2:47 AM PDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
347 AM MDT FRI JUN 4 2010

...HEAVY RAINFALL AND WIND FOR FRIDAY INTO THE WEEKEND...

.DISCUSSION...THE NEXT APPROACHING PACIFIC WAVE WILL CONTINUE
INLAND TOWARD THE NORTHERN ROCKIES...SPREADING SHOWER ACTIVITY AND
INCREASED SURFACE WINDS AHEAD OF ITS PATH. RADAR IMAGERY AND
SURFACE OBSERVATIONS SHOW THE HEAVIEST SHOWERS STILL IN CENTRAL
OREGON...WITH UPWARDS OF A QUARTER OF AN INCH OF PRECIPITATION
MEASURED SO FAR. AS THIS SYSTEM APPROACHES THE REGION...HEAVY
RAINFALL IS EXPECTED TO IMPACT THE WESTERN MOST AREAS OF THE
FORECAST AREA THROUGH MIDDAY. SHOWERS WILL CONTINUE TO SPREAD ALL
THE WAY TO THE CONTINENTAL DIVIDE THROUGH THE AFTERNOON. GIVEN THE
ADDITIONAL HEAVY AMOUNTS OF RAINFALL ON TOP OF ALREADY SATURATED
SOIL...FLOOD HIGHLIGHTS ARE IN EFFECT...PLEASE SEE THE HYDROLOGY
SECTION BELOW AND WEATHER.GOV/MISSOULA FOR THE LATEST DETAILS.

SURFACE COOL FRONT ASSOCIATED WITH THIS DISTURBANCE STILL LIES OFF
THE COAST AND IS NOT EXPECTED TO IMPACT THE AREA WITH INCREASED
WINDS UNTIL LATER FRIDAY. INITIAL SOUTH-SOUTHWEST WINDS WILL GIVE
WAY TO A MORE WESTERLY DIRECTION AS THE UPPER LEVEL JET BEGINS TO
NOSE INTO THE AREA.

SATURDAY AND SATURDAY NIGHT WILL SEE ANOTHER BRIEF BREAK IN
PRECIPITATION AS A WEAK UPPER LEVEL RIDGE BUILD OVER THE INTER
MOUNTAIN REGION. SUNDAY YET ANOTHER WAVE OF ENERGY WILL MOVE INTO
THE REGION. THIS NEXT WAVE HOWEVER...APPEARS TO STAY MORE
SOUTH...BUT WILL IMPACT THE ALREADY VERY SATURATED SOILS ACROSS
THE CLEARWATER MOUNTAINS AND THE BITTERROOT/SAPPHIRE MOUNTAINS.
NORTHWEST MONTANA LOOKS TO BE UNDER MORE RIDGING FOR LESS
PRECIPITATION FROM SUNDAYS WAVE.

A MOIST AND UNSETTLED WEST FLOW WILL DOMINATE THE INTERMOUNTAIN
REGION NEXT WEEK. EXPECT TEMPERATURES AT TO BELOW SEASONAL VALUES
AND CHANCES OF PRECIPITATION THROUGH THE WEEK.

&&

.HYDROLOGY...ANOTHER MOIST STORM SYSTEM WILL BRING WIDESPREAD RAIN
TO THE NORTHERN ROCKIES TODAY THROUGH TONIGHT. CONSIDERING
THAT THE ATMOSPHERIC MOISTURE AND UPPER LEVEL FEATURES FOR THE
STORM APPEAR SIMILAR TO THE MOST RECENT HEAVY RAIN EVENT...AS
WELL AS SOILS THAT ARE ALREADY SATURATED...FLOODING IMPACTS ARE
ANTICIPATED FOR MUCH OF NORTH CENTRAL IDAHO AND PORTIONS OF
WESTERN MONTANA DURING THIS TIME. POTENTIAL IMPACTS
INCLUDE...FLOODING OF LOW LYING AREAS...FLOODING OF LOCATIONS
ADJACENT TO STREAMS AND RIVERS...DEBRIS FLOWS...AND ROCK SLIDES ON
STEEP AND WATER SATURATED SLOPES. PLEASE REFER TO FLOOD HIGHLIGHTS
AT WEATHER.GOV/MISSOULA FOR THE LATEST UPDATES.

&&

.AVIATION...CLOUDS WILL CONTINUE TO INCREASE AND LOWER THROUGHOUT
THE MORNING AS THE NEXT PACIFIC WAVE BEGINS TO IMPACT THE NORTHERN
ROCKIES. WIDESPREAD SHOWER ACTIVITY WILL CONTINUE THROUGH MUCH OF
THE DAY...SPREADING WEST TO EAST. PERIODS OF VISIBILITY
REDUCTIONS AND LOWERED CEILINGS WILL BE POSSIBLE WITH THE HEAVIEST
SHOWERS. PONDING OF WATER ON TERMINAL SURFACES AND RUNWAYS WILL BE
POSSIBLE THROUGHOUT THE DAY AS WELL. INCREASED SURFACE WINDS FOR
THE BEGINNING OF THE WEEKEND AS A SURFACE COOL FRONT APPROACHES
THE REGION...ALLOWING FOR PERIODS OF SUSTAINED WINDS AT LEAST UP
TO 12 KNOTS WITH POSSIBLE GUSTS UP AND AROUND 20 KNOTS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.

&&

SHORT TERM...NOLTE/MEAD
LONG TERM....MEAD
AVIATION...NOLTE

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:58 AM PDTAreal Flood WarningMSOIdaho18 hr

Nearby

River Flood Warnings in Idaho, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.